Thanks for sharing your stories here. This forum is all about transparency and I would ask everyone to come forward if they have bad experience not just with Dr Bhatti but any other doctor in the forum. I myself would have gone with Dr Bhatti should there not be so many connecting flights from Europe. The above post is an eye opener !!
Hello @Mr S, I am on finasteride at the moment and I have side effects. Mainly I have no sex drive and my balls ache occasionally. No other real side effects.
I’ve done a lot of reading on finasteride. The sexual side effects are real. Consider that in the literature, what they mean by erectile dysfunction is different from erectile dissatisfaction. Occasionally I have erectile dissatisfaction while on finasteride. But it doesn’t really matter because the stuff kills my sex drive anyway.
Anyway, the reason I’m replying is that I learned one very important thing in my reading. Men who experience side effects and stop taking fin within 6 months usually fully recover. I don’t remember the numbers, but men who experienced side effects and continued using it longer than around six months were more likely to have persistent side effects (although still, most don’t). So, since six months is enough time to take it to minimize shock loss after a transplant, I urge you to consider ceasing use of finasteride after 6 months of use. Then, according to my experience in the past, you’ll be back to normal within around 3 months. It’s not something you can really continue using if you have side effects and want to continue being a man.
Sorry I don’t have citations. If I find the paper where I learned about the important fact I mentioned above, I’ll reply to this thread with details.
If you've gone 6 years with no real issues, then maybe the sex-drive issue could be due to other circumstances?
My advice, if you are going to stop it, is to slowly reduce it. I've heard this is the best way to stop taking the meds.
I suppose it all depends on how much you're taking, what is your current dosage?